Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 29, 2007, 6:29 PM MDT for Lincoln County, Montana. It was in force for 61 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 6:29 PM MDT (00:29 UTC)
- Expired
- Jun 29, 2007, 7:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 185 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:00 PM MDT | TSTM WND DMG | 4 Sw Libby, MT | *** 1 INJ *** THUNDERSTORM WINDS BLEW ONE LARGE TREE DOWN ON A HIKER 4 MILES UP ON THE CEDAR CREEK TRAIL. SEARCH AND RESCUE REPORTED NUMEROUS TREES DOWN ON TRAIL AS THEY WERE ENROUTE TO INJURED HIKER. |
| Jun 29, 7:00 PM MDT | TSTM WND DMG | Libby, MT | USPS REPORTED 5 ASPEN TREES BLOWN DOWN IN LIBBY. |
| Jun 29, 7:00 PM MDT | TSTM WND DMG | Troy, MT | NUMEROUS LARGE TREE LIMBS DOWN ON POWERLINES REPORTED BY SPOTTER. |
| Jun 29, 7:00 PM MDT | NON-TSTM WND DMG | 5 Nw Troy, MT | WEATHER SPOTTER REPORTED NUMEROUS TREES BLOWN DOWN AND POWERPOLES SNAPPED ON OBRIEN ROAD BEHIND THE KOOTENAI RIVER CAMPGROUND. WIND GUSTS WERE ESTIMATED TO BE 70-75 MPH. |
| Jun 29, 7:01 PM MDT | TSTM WND DMG | Troy, MT | ESTIMATED THUNDERSTORM WIND GUSTS OF 60-70 MPH BLEW NUMEROUS LARGE TREE LIMBS DOWN ON POWERLINES. |
| Jun 29, 7:20 PM MDT | TSTM WND DMG | Libby, MT | SEVERAL LARGE TREES DOWNED ON POWERLINES NEAR DOWNTOWN LIBBY |
| Jun 29, 7:20 PM MDT | TSTM WND DMG | Yaak, MT | THUNDERSTORM WIND GUSTS ESTIMATED TO 70 MPH WITH POWER OUTAGES AND TREES BENDING AT 45 DEGREES. |
| Jun 29, 7:21 PM MDT | TSTM WND DMG | 2 S Yaak, MT | APPROXIMATELY 15 MEDIUM SIZED TREES BLOWN DOWN ON SOUTH FORK ROAD FROM STRAIGHT LINE WINDS. |
| Jun 29, 7:30 PM MDT | TSTM WND DMG | Libby, MT | SPOTTER REPORTED THUNDERSTORM WIND DAMAGE WITH TREES ON POWER LINES. |
| Jun 29, 7:40 PM MDT | TSTM WND DMG | Libby, MT | LINCOLN COUNTY DES COORDINATOR REPORTED LARGE TREE LIMBS DOWN WITH SOME FIRES STARTED BY LIGHTNING. |
| Jun 29, 7:40 PM MDT | TSTM WND DMG | Yaak, MT | WIND SPREAD THUNDERSTORM WIND DAMAGE REPORTED IN YAAK. NUMEROUS TREES DOWN ON HOUSES AND VEHICLES FROM STRAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 300030
SVRMSO
MTC053-300130-
/O.NEW.KMSO.SV.W.0029.070630T0029Z-070630T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
629 PM MDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN NORTHWEST MONTANA...
* UNTIL 730 PM MDT(630 PM PDT).
* AT 525 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 28 MILES SOUTHWEST OF
TROY...OR ABOUT 16 MILES SOUTHEAST OF SANDPOINT...AND WAS MOVING
NORTHEAST AT 45 MPH.
THIS STORM HAS A HISTORY OF PRODUCING SEVERE THUNDERSTORM WIND GUSTS
TO 65 MPH...WIND DAMAGE...AND LARGE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TROY AROUND 700 PM MDT...
LIBBY AROUND 705 PM MDT.
DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL
IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4899 11475 4874 11482 4867 11489 4820 11568
4822 11568 4826 11573 4826 11577 4822 11581
4816 11601 4895 11606 4900 11604
$$
HENRY1 follow-up statement
000
WWUS55 KMSO 300100
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
658 PM MDT FRI JUN 29 2007
MTC053-300130-
/O.CON.KMSO.SV.W.0029.000000T0000Z-070630T0130Z/
LINCOLN MT-
658 PM MDT FRI JUN 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN LINCOLN COUNTY...
* AT 655 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KOOTENAI
FALLS...OR ABOUT 13 MILES WEST OF LIBBY...AND WAS MOVING NORTHEAST
AT 55 MPH.
THIS STORM HAS A LONG HISTORY OF PRODUCING 60 TO 70 MPH
WINDS...WIND DAMAGE AND LARGE HAIL. IN ADDITION THUNDERSTORM WINDS
HAVE PRODUCED POWER OUTAGES ACROSS TROY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIBBY AROUND 705 PM MDT...
YAAK AROUND 720 PM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4899 11475 4874 11482 4867 11489 4820 11568
4822 11568 4826 11573 4826 11577 4822 11581
4816 11601 4895 11606 4900 11604
$$
HENRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:26 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 2:26 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 226 PM MDT FRI JUN 29 2007 .DISCUSSION...AN UPPER TROUGH OF LOW PRESSURE WILL RAPIDLY SHIFT NORTHEASTWARD ACROSS NORTHERN IDAHO AND WESTERN MONTANA THROUGH THIS EVENING. THIS FEATURE IS CAUSING THE SURFACE COLD FRONT TO REDEVELOP OVER IDAHO THIS AFTERNOON AND WILL SHIFT EASTWARD ACROSS WESTERN MONTANA THROUGH THE EVENING. THE ATMOSPHERE AHEAD OF THIS TROUGH IS BECOMING QUITE UNSTABLE. THE BIG QUESTION IS WHETHER WE WILL SEE ANY SEVERE WEATHER. AT THIS POINT...IT LOOKS LIKE A SIGNIFICANT AREA OF SHOWERS AND THUNDERSTORMS WILL SWEEP ACROSS MAINLY NORTHWEST MONTANA THROUGH THE EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND PROFILES AND COLDER AIR ALOFT SUPPORTING BOTH STRONG WINDS AND POSSIBLY LARGE HAIL. THE COLD FRONT MAY PRODUCE NEAR LAKE WIND ADVISORY WINDS ON FLATHEAD THIS EVENING. WEAK HIGH PRESSURE IS EXPECTED TO RETURN LATE TONIGHT AND SATURDAY. ALTHOUGH THE ATMOSPHERE MAY BECOME MARGINALLY UNSTABLE IN THE AFTERNOON OVER SOUTHWEST MONTANA. SUNDAY AND MONDAY A SOUTHWESTERLY FLOW ALOFT DEVELOPS. THIS WILL MAINLY BE A DRY FLOW...BUT THERE IS JUST ENOUGH DYNAMIC SUPPORT WITH SOME MID LEVEL MOISTURE TO PRODUCE AN ISOLATED THUNDERSTORM IN SOUTHWEST MONTANA. THE BIG STORY FOR NEXT WEEK WILL BE A VERY STRONG RIDGE DEVELOPMENT WHICH ALL MODELS ARE NOW INDICATING. THIS WILL BRING A HOT AND SUNNY JULY 4TH. WEDNESDAY THROUGH FRIDAY WILL BE VERY WARM AND DRY. TEMPERATURES OF 10 TO 15 DEGREES ABOVE NORMAL ARE LIKELY ON THE 4TH. THIS TRANSLATES TO THE LOW AND MID 90S. THURSDAY AND FRIDAY TEMPERATURES OF 15 TO 20 DEGREES ABOVE NORMAL ARE POSSIBLE...WHICH WOULD TRANSLATE TO TEMPERATURES IN THE MID 90S...POSSIBLY HIGHER IF THE RIDGE IS AS STRONG AS FORECAST. EXPECT STRONG NIGHTTIME INVERSIONS TO DEVELOP BY TUESDAY NIGHT THROUGH THE END OF THE WEEK. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL LOWER CEILINGS...BRING GUSTY WINDS...AND OBSCURE VISIBILITIES THIS AFTERNOON AND EVENING. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....RPN AVIATION...STEGEMILLER
Hazardous weather outlook, Jun 29, 2:45 PM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MDT FRI JUN 29 2007 MTZ001>004-043-300600- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- POTOMAC/SEELEY LAKE REGION- 245 PM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. STRONG WIND GUSTS AND HAIL CAN BE EXPECTED FROM STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL WARM TO BE WELL ABOVE NORMAL AGAIN BY THE MIDDLE OF NEXT WEEK AS A VERY STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>010-MTZ005>007-300600- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 245 PM MDT FRI JUN 29 2007 /145 PM PDT FRI JUN 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL WARM TO BE WELL ABOVE NORMAL AGAIN BY THE MIDDLE OF NEXT WEEK AS A VERY STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:17 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 58 min |
| Jun 29, 8:10 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 50 min |
| Jun 29, 8:42 PM MDT | Tornado Warning | MSO | Mineral | 23 min |
| Jun 29, 9:50 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 5 hr |
| Jun 29, 9:59 PM MDT | Severe Thunderstorm Warning | MSO | Lake | 31 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.